Cutwidth of iterated caterpillars
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 47 (2013) no. 2, pp. 181-193.

The cutwidth is an important graph-invariant in circuit layout designs. The cutwidth of a graph G is the minimum value of the maximum number of overlap edges when G is embedded into a line. A caterpillar is a tree which yields a path when all its leaves are removed. An iterated caterpillar is a tree which yields a caterpillar when all its leaves are removed. In this paper we present an exact formula for the cutwidth of the iterated caterpillars.

DOI : https://doi.org/10.1051/ita/2012032
Classification : 05C78,  68M10,  68R10
Mots clés : circuit layout design, graph labeling, cutwidth, caterpillar, iterated caterpillar
@article{ITA_2013__47_2_181_0,
     author = {Lin, Lan and Lin, Yixun},
     title = {Cutwidth of iterated caterpillars},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {181--193},
     publisher = {EDP-Sciences},
     volume = {47},
     number = {2},
     year = {2013},
     doi = {10.1051/ita/2012032},
     zbl = {1266.05140},
     mrnumber = {3072317},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita/2012032/}
}
TY  - JOUR
AU  - Lin, Lan
AU  - Lin, Yixun
TI  - Cutwidth of iterated caterpillars
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2013
DA  - 2013///
SP  - 181
EP  - 193
VL  - 47
IS  - 2
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita/2012032/
UR  - https://zbmath.org/?q=an%3A1266.05140
UR  - https://www.ams.org/mathscinet-getitem?mr=3072317
UR  - https://doi.org/10.1051/ita/2012032
DO  - 10.1051/ita/2012032
LA  - en
ID  - ITA_2013__47_2_181_0
ER  - 
Lin, Lan; Lin, Yixun. Cutwidth of iterated caterpillars. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 47 (2013) no. 2, pp. 181-193. doi : 10.1051/ita/2012032. http://www.numdam.org/articles/10.1051/ita/2012032/

[1] J.A. Bondy and U.S.R. Murty, Graph Theory. Springer-Verlag, Berlin (2008). | MR 2368647 | Zbl 1134.05001

[2] F.R.K. Chung, Labelings of graphs, edited by L.W. Beineke and R.J. Wilson. Selected Topics in Graph Theory 3 (1988) 151-168. | MR 1205400 | Zbl 0656.05058

[3] F.R.K. Chung, On the cutwidth and topological bandwidth of a tree. SIAM J. Algbr. Discrete Methods 6 (1985) 268-277. | MR 778007 | Zbl 0565.05019

[4] J. Diaz, J. Petit and M. Serna, A survey of graph layout problems. ACM Comput. Surveys 34 (2002) 313-356.

[5] J.A. Gallian, A survey: recent results, conjectures, and open problems in labeling graphs. J. Graph Theory 13 (1989) 491-504. | MR 1010582 | Zbl 0681.05064

[6] M.R. Garey and D.S. Johnson, Computers and Intractability: A Guide to the Theory of NP-Completeness. W.H. Freeman, San Francisco (1979). | MR 519066 | Zbl 0411.68039

[7] T. Lengauer, Upper and lower bounds for the min-cut linear arrangement of trees. SIAM J. Algbr. Discrete Methods 3 (1982) 99-113. | MR 644961 | Zbl 0489.68060

[8] Y. Lin, X. Li and A. Yang, A degree sequence method for the cutwidth problem of graphs. Appl. Math. J. Chinese Univ. Ser. B 17(2) (2002) 125-134. | MR 1904908 | Zbl 1004.05052

[9] Y. Lin, The cutwidth of trees with diameter at most 4. Appl. Math. J. Chinese Univ. Ser. B 18(3) (2003) 361-368. | MR 2004690 | Zbl 1040.05025

[10] H. Liu and J. Yuan, The cutwidth problem for graphs. Appl. Math. J. Chinese Univ. Ser. A 10 (3) (1995) 339-348. | MR 1361048 | Zbl 0839.05082

[11] B. Monien, The bandwidth minimization problem for caterpipals with hair length 3 is NP-complete. SIAM J. Algbr. Discrete Methods 7 (1986) 505-512. | MR 857587 | Zbl 0624.68059

[12] J. Rolin, O. Sykora and I. Vrt'O, Optimal cutwidths and bisection widths of 2- and 3-dimensional meshes. Lect. Notes Comput. Sci. 1017 (1995) 252-264. | MR 1400027

[13] M. M. Syslo and J. Zak, The bandwidth problem: critical subgraphs and the solution for caterpillars. Annal. Discrete Math. 16 (1982) 281-286. | MR 686313 | Zbl 0494.05058

[14] I. Vrt'O, Cutwidth of the r-dimensional mesh of d-ary trees. RAIRO Theor. Inform. Appl. 34 (2000) 515-519. | EuDML 221959 | Numdam | MR 1844716 | Zbl 0976.05059

[15] M. Yanakakis, A polynomial algorithm for the min-cut arrangement of trees. J. ACM 32 (1985) 950-989. | MR 810346 | Zbl 0633.68063

Cité par Sources :